Oklahoma, 2007Flash Flood in Oklahoma, May 8, 2007
May 8, 2007 · NWS TSA · 1 event in 1 county or zone
Isolated flash flooding occurred in east central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated flash flooding occurred in east central Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 8, 3:09 AM CST, 4 hours 21 minutes earlier.
Area forecast discussion, May 8, 3:09 AM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
409 AM CDT TUE MAY 8 2007
.DISCUSSION...
CONVECTION MONDAY SHOVED THE MAIN OUTFLOW BOUNDARY AND BEST LOW
LEVEL MOISTURE SOUTH OF OUR AREA. THEREFORE HAVE CANCELLED THE
FLASH FLOOD WATCH FOR TODAY AS BELIEVE RAINFALL WILL REMAIN BELOW
THE CURRENT FLASH FLOOD GUIDANCE VALUES.
THAT BEING SAID...WE ARE SEEING THE INCREASE IN CONVECTION ACROSS
WESTERN AND CENTRAL OKLAHOMA THAT THE MODELS INDICATED WOULD
OCCUR. WHILE THE HEAVIEST RAINS WILL LIKELY STAY TO OUR WEST
TODAY...WE SHOULD SEE SOME OF THIS CONVECTION SPREAD ACROSS OUR
AREA AND WILL GO WITH A BLEND OF THE GFS AND ETA MOS POPS TODAY.
KEPT QPF TODAY CLOSER TO THE NAM/WRF DUE TO FEEDBACK PROBLEMS WITH
THE GFS.
PRECIPITATION TIMING AND LOCATION WILL REMAIN EXTREMELY DIFFICULT
TONIGHT THROUGH THURSDAY AND FEEL IT WILL BE HARD TO BEAT A BLEND
OF THE GUIDANCE POPS THESE PERIODS AS WELL. UPPER LOW PASSING TO
OUR SOUTH IS NOTORIOUS FOR RESULTING IN LARGE FORECAST ERRORS AND
FEEL STAYING CLOSE TO GUIDAMCE ON BOTH POPS AND TEMPERATURES IS
THE MOST PRUDENT WAY TO APPROACH THINGS THIS MORNING.
WILL KEEP LOW POPS IN FOR FRIDAY BUT WE SHOULD THEN BEGIN TO DRY
OUT AND WARM UP OVER THE WEEKEND. WITH THE MOIST GROUND WILL KEEP
TEMPERATURES A BIT COOLER THAN THEIR FULL POTENTIAL BUT IT SHOULD
STILL WARM WELL INTO THE 80S IN MOST PLACES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 58 77 59 / 70 50 50 40
FSM 78 61 79 61 / 80 40 50 40
MLC 79 60 78 60 / 60 40 50 40
BVO 75 56 77 55 / 60 50 50 40
FYV 77 57 76 56 / 80 40 50 40
BYV 76 59 75 56 / 70 40 40 30
MKO 76 60 75 60 / 80 50 60 40
MIO 76 57 77 56 / 60 50 50 30
F10 76 59 75 60 / 70 50 60 40
HHW 81 64 79 63 / 50 30 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....05
PLATE
Hazardous weather outlook, May 8, 4:16 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT TUE MAY 8 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT TUE MAY 8 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND ADJACENT ARKANSAS.
DENSE FOG...POOR VISIBILITY.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED AREAS OF DENSE FOG WILL IMPROVE THIS MORNING.
A COMPLEX WEATHER SITUATION FEATURES A VERY MOIST ATMOSPHERE
AND A WEAK BOUNDARY FROM CENTRAL ARKANSAS TO NORTH CENTRAL
TEXAS. THUNDERSTORMS AND SHOWERS NORTH OF THAT BOUNDARY
WILL BE SCATTERED ACROSS OUR REGION TODAY AND TONIGHT. WEAK
WIND PROFILES SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS.
CURRENTLY IT APPEARS THAT HEAVY RAIN POTENTIAL WILL BE SOUTH
OF THE AREA THAT RECEIVED HEAVY RAIN YESTERDAY. SHOULD HEAVY
RAIN MIGRATE FARTHER NORTH TO THE AREA THAT RECEIVED HEAVY RAIN
YESTERDAY...A FLOOD WATCH WILL BECOME NECESSARY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
UNSETTLED WEATHER WILL CONTINUE WEDNESDAY THROUGH FRIDAY.
SATURATED GROUND FROM THE RECENT HEAVY RAIN WILL MEAN THAT
WIDESPREAD THUNDERSTORMS MAY CAUSE MORE FLOODING PROBLEMS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CLOSELY MONITOR THE FORECAST THE NEXT COUPLE DAYS FOR
POTENTIAL HEAVY RAIN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 8, 5:58 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 AM CDT TUE MAY 8 2007
OKZ070-073-074-081230-
HASKELL OK-MUSKOGEE OK-PITTSBURG OK-
658 AM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
HASKELL AND NORTHEASTERN PITTSBURG
AT 658 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF ENTERPRISE TO 14 MILES SOUTH
OF QUINTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MC CURTAIN...MCCURTAIN...
STIGLER...LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...KANIMA...
QUINTON...BRIARTOWN AND PORUM.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3532 9547 3507 9541 3513 9494 3542 9503Special weather statement, May 8, 6:23 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 AM CDT TUE MAY 8 2007
OKZ070-072-074-076-081300-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
723 AM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
AT 723 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF WEBBERS FALLS TO 6 MILES
SOUTHWEST OF MCCURTAIN...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...MC CURTAIN...
MCCURTAIN...STIGLER...KEOTA...KANIMA...TAMAHA...SALLISAW...GANS...
MULDROW...MC KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX...
MILTON...PANAMA...BOKOSHE...SPIRO...POCOLA...SCULLYVILLE...BRADEN...
COWLINGTON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3553 9526 3507 9508 3518 9447 3567 9461Special weather statement, May 8, 6:51 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 AM CDT TUE MAY 8 2007
ARZ019-029-OKZ069-072-074-076-081330-
ADAIR OK-CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
751 AM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHEASTERN LE FLORE
AT 751 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF BOX TO 4 MILES SOUTH OF
SALLISAW TO 6 MILES SOUTHWEST OF COWLINGTON...MOVING NORTHEAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
COTTONWOOD...SALLISAW...GANS...MULDROW...ROLAND...MC KEY...BRUSHY...
SHORT...MARBLE CITY...BOX...MOFFETT...BRADEN...COWLINGTON...ARKOMA...
MILL CREEK...UNIONTOWN...FORT SMITH...BARLING...CENTRAL CITY...VAN
BUREN...CEDARVILLE...NATURAL DAM...SHIBLEY...FURRY...FIGURE FIVE...
RUDY...DORA AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3562 9504 3537 9487 3521 9485 3529 9425
3558 9428 3571 9437Special weather statement, May 8, 7:05 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
805 AM CDT TUE MAY 8 2007
ARZ019-029-OKZ069-072-076-081345-
ADAIR OK-CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
805 AM CDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN LE FLORE
AT 805 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF BUNCH TO 5 MILES SOUTHEAST OF
BRUSHY TO 9 MILES SOUTHWEST OF COTTONWOOD...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
COTTONWOOD...BUNCH...GANS...MULDROW...ROLAND...BRUSHY...SHORT...
MOFFETT...ARKOMA...CONCORD...UNIONTOWN...FORT SMITH...VAN BUREN...
ALMA...CEDARVILLE...NATURAL DAM...KIBLER...SHIBLEY...FURRY...FIGURE
FIVE...RUDY...DORA AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3567 9481 3547 9474 3525 9467 3545 9415
3565 9423 3580 9444Flash Flood, Sequoyah
- When
- May 8, 7:30 AM CST to 9:30 AM CST
- Where
- Sequoyah County, Sallisaw
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 35.470, -94.800
Heavy rains caused a house and a school to be flooded. Neighboring streets were also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 8, 2007$3.3 million · EF1 · 27 events
- High Surf in South Carolina, May 8, 20071 death · 1 event
- Wildfire in Florida, May 8 to 31, 2007$11 million · 2 events
- Wildfire in California, May 8 to 15, 20072 injured · $3.3 million · 2 events
- Flooding in Missouri, May 8 to 22, 2007$139,000 · 11 events
- Flooding and Hail in Texas, May 8, 2007$135,000 · 0.88 in hail · 7 events
- Flash Flooding and Hail in Texas, May 8, 2007$43,000 · 3 in hail · 28 events
- Tornadoes and Flash Flooding in Texas, May 8, 2007$27,000 · EF1 · 6 events
- Hail and Damaging Wind in Louisiana, May 8, 2007$30,000 · 1.75 in hail · 4 events
- Dust Storm in Arizona, May 8, 20071 injured · $20,000 · 1 event
- Flash Flood in New Mexico, May 8, 2007$25,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, May 8, 20071 injured · $9,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36835.